How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask FamilyPhysician Your Own Question
FamilyPhysician
FamilyPhysician, Board Certified MD
Category: Neurology
Satisfied Customers: 12816
Experience:  27+ years medical practice treating full range of neurologic disease as GP and A&E physician
1304720
Type Your Neurology Question Here...
FamilyPhysician is online now

I suffer with TM and when i walk the calf muscles in my legs

Resolved Question:

I suffer with TM and when i walk the calf muscles in my legs become hard and i find it difficult to walk Please help to resolve this
Submitted: 3 years ago.
Category: Neurology
Expert:  Shantal-Mod replied 3 years ago.
Hello,

I'm Shantal and I'm a moderator for this topic.

We have been working with the Experts to try to help you with your question. Sometimes it may take a bit of time to find the right fit.

I was checking to see if you had already found your answer or if you still need assistance from one of the Experts.

Please let me know if you wish to continue waiting or if you would like for us to close your question?

Thank you,

Shantal
Expert:  FamilyPhysician replied 3 years ago.
Thank you for your question:

Since different people may use the same abbreviation for different medical terms, can you clarify the diagnosis "TM"?

How long have you had these symptoms?

What treatment are you receiving?

Customer: replied 3 years ago.

I have had Transverse Myelitus since 2000


 


The symptoms started about 3 years ago and was given Baclefen (i think thats how its spelt) to relax the muscles but this did not help.


 


I also have a pain stimulator fitted in abdomen to help with the pain in my lower back and take pain killers when pain to bad


 


Roger

Expert:  FamilyPhysician replied 3 years ago.
There are a number of other medications that may be useful in treating spasticity in TM patients.

Diazepam (Valium), dantrolene (Dantrium), tizanidine (Zanaflex) are examples of some other options.

Another approach is use of Botulinum toxin (Botox) injections.

These 2 articles may be of interest to you:
http://myelitis.org/newsletters/v6n1/newsletter6-1-03.htm#.U4SI_S-eCaM
http://myelitis.org/symptoms-conditions/spasticity/spasticity-management/

Physical therapy is another mainstay of treatment - increasing strength and flexibility. I would suggest asking your doctor to refer you to a Physical Medicine and Rehabilitation (PM&R) specialist or a neurologist with a special interest in this condition.
FamilyPhysician, Board Certified MD
Category: Neurology
Satisfied Customers: 12816
Experience: 27+ years medical practice treating full range of neurologic disease as GP and A&E physician
FamilyPhysician and other Neurology Specialists are ready to help you
Customer: replied 3 years ago.

Thank you for the articles There is information I didn't know in them


I will print them off and show my doctor on the next visit

Related Neurology Questions